MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-HELIX
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding axium coil stretch.The patient was undergoing a coil embolization procedure to treat an anterior communicating artery segment unruptured saccular aneurysm.The aneurysm max diameter was 4.3mm and the neck diameter was 3.4mm.Patient's blood flow was normal.Vessel tortuosity was moderate.It was reported that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).Continuous catheter flush was administered during the procedure.During the pushing/delivery process, the axium implant coil was stretched.It was noted that there was no friction or other difficulty during testing or delivery of the coil.The physician did not reposition the coil during the procedure.The coil was removed and replaced with another manufacturer's device to continue the procedure.It was noted that the same microcatheter was used without issue to the completion of the procedure.There was no harm or injury to the patient associated with this event.Ancillary devices: cook 7f sheath, navien 6f catheter, echelon microcatheter additional information received reported that there were issues that resulted in the damage that was found, and the cause of the coil stretch was not determined.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5 as found condition: the axium device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within an introducer sheath.The unknown echelon micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium pusher was found bent at ~122.5cm from the proximal end (figure c).The axium implant coil was found stretched and broken with the polypropylene filament broken (figures d & e).Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.Possible causes of coil stretching include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances the coil against resistance or damaged catheter.Customer reported vessel tortuosity as moderate, devices were prepared per ifu, no friction was noted during test or delivery of coil, continuous flush was administered, and device was not repositioned.The likely cause could not be determined.As the unknown echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil stretching could not be determined.Customer reported that the same micro catheter successfully deployed a competitor coil after the failed event, indicative that the micro catheter is working as intended.The axium device is compatible for use with all versions of echelon micro catheters.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23465678
Report Number9617601-2025-02480
Device Sequence Number15974854
Product Code KRD
UDI-Device Identifier00847536037281
UDI-Public(01)00847536037281(17)270515(10)228849861
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-4-HELIX
Device Catalogue NumberQC-2-4-HELIX
Device Lot Number228849861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Initial Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale